MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 12MM, CORTICAL; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 12MM, CORTICAL; BONE FIXATION PLATE
Model Number LOW PROFILE SCREW, 1.6 X 12MM, CORTICAL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-18716-12 low profile screw, 1.6 x 12mm, cortical screw broke off in the patient's bone.The implant remains in the patient.This was discovered during an orif 3rd metacarpal fracture procedure on (b)(6) 2023.Additional information received on (b)(6) 2023: a small portion of the screw was retrieved; however, the head of the screw was lost in the soft tissue, and the tip of the screw remains in the patient.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 based on the x-ray submitted for evaluation from the field, it is evident that the screw head was detached.Consequently, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Event or Problem Description
The screw was inserted entirely by hand, and the bone was drilled bi-cortically.

Brand Name
LOW PROFILE SCREW, 1.6 X 12MM, CORTICAL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17246723
Report Number1220246-2023-07017
Device Sequence Number4871796
Product Code HRS
UDI-Device Identifier00888867313248
UDI-Public00888867313248
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.6 X 12MM, CORTICAL
Device Catalogue NumberAR-18716-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown